MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2 IVL2512
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2 coronary lithotripsy (ivl) device was used on a patient who underwent a chronic total occlusion (cto) procedure at the right coronary artery (rca).Access was obtained via femoral artery.Angiography revealed a shelf of proximal nodular calcification and no pre-existing stent was at the target vessel.The vessel was pre-dilated multiple times with both non-compliant and compliant balloons.Reportedly, the physician felt a lot of resistance while advancing the catheter through the shaft to the target vessel.After the ivl balloon delivered 10 pulses, at which time the shaft was observed to be kinked.The shaft did not separate so the physician was able to pull out the kinked catheter with some resistance.A second ivl balloon catheter was used, and the shaft experienced the same resistance, and got stuck in the guiding catheter on the off-ramp of the guide extension.The physician removed it by pulling the entire guiding catheter out.It was then noted under fluoroscopy that there was a dissection at the distal end of the rca.The vessel was very calcified and the ivl balloon was unable to pass through this section.According to the field clinical specialist (fcs), the dissection was left untreated, but the user facility provided the patient with medical management.It was reported it to be a grade d dissection.At the time of this report, the patient was reportedly in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave for investigation.During visual inspection, one kink was found at approximately 20cm distal from the rx port.The balloon catheter showed evidence of usage but maintained its physical integrity.The reported shaft kink was confirmed.The probable cause for the shaft kink is likely related to multiple manipulations of the device during use for the c2 ivl device.The shaft kink is not believed to be related to the dissection.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13002439
Report Number3015053858-2021-00030
Device Sequence Number19912653
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)230930
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberC2 IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA210903D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPLIANT BALLOONS (UNKNOWN MANUFACTURER); GUIDE EXTENSION - UNKNOWN MANUFACTURER; NON-COMPLIANT (NC) BALLOONS (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown